Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Oct 4, 2014, 3:28 AM CDT for 39 counties in Alabama. It took effect at Oct 4, 2014, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 3:28 AM CDT (08:28 UTC)
- In effect from
- Oct 4, 2014, 1:00 PM CDT
- Expired
- Oct 4, 2014, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234 WWUS84 KBMX 040828 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 328 AM CDT SAT OCT 4 2014 ...A DRY AIR MASS ACROSS CENTRAL ALABAMA WILL CREATE LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON... .A DRY AIR MASS WILL SPREAD INTO CENTRAL ALABAMA TODAY AND RELATIVE HUMIDITY VALUES WILL FALL BELOW 30 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. GUSTY NORTHWEST WINDS WILL ADD TO THE FIRE SPREAD POTENTIAL. ALZ011>015-017>050-042300- /O.UPG.KBMX.FW.A.0010.141004T1800Z-141005T0000Z/ /O.NEW.KBMX.FW.W.0023.141004T1800Z-141004T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 328 AM CDT SAT OCT 4 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WILL BE FROM THE NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 25 PERCENT. * IMPACTS...OF A DRY AIR MASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF BRISK WINDS AND LOW RELATIVE HUMIDITY VALUES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Oct 3, 11:22 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Oct 3, 11:22 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1122 PM CDT FRI OCT 3 2014 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... SATELLITE AND RADAR IMAGERY HAVE SEVERAL BOUNDARIES ROTATING SOUTHEASTWARD TOWARD AND THROUGH CENTRAL ALABAMA. A FEW SHOWERS WERE APPARENT IN CENTRAL TENNESSEE EARLIER...BUT MEAN RELATIVE HUMIDITY IS TOO LOW HERE TO PRODUCE ANY SHOWERS...AND NOT MUCH IN CLOUD COVER. MADE SOME ADJUSTMENTS TO THE TEMP TRENDS THIS EVENING AND RAISED LOWS BY A DEGREE HERE AND THERE. WINDS SHOULD BECOME BREEZY BEHIND THE STRONG COLD SHOT BEHIND THE FRONT JUST NOW ENTERING FAR NORTHWEST AREAS. UPDATES ALREADY OUT. 75 && .AVIATION... 06Z TAF DISCUSSION. FIRST COLD FRONT IS ALMOST THRU CENTRAL ALABAMA AND ALL CLOUD COVER ASSOCIATED WITH IT HAS EXITED INTO GA. SECONDARY FRONTAL BOUNDARY IS APPROACHING TCL AND WILL CONTINUE TO TRACK SE OVERNIGHT. THERE MOST LIKELY WILL NOT BE ANY CIGS ASSOCIATED WITH THIS FRONT JUST MAYBE A FEW CLOUDS AROUND 4-6K FT. THERE IS A STRATUS DECK IN CENTRAL TN THAT WILL ROTATE SE ACROSS NE AL TONIGHT THAT COULD PERHAPS CLIP ANB BUT CONFIDENCE IS JUST NOT HIGH ENOUGH TO MENTION MORE THAN SCT AT THIS TIME. A FEW GUSTS OF 15-18 KTS OUT OF THE NW WILL BE POSSIBLE BEHIND THE SECOND FRONTAL BOUNDARY. LOOK FOR CONTINUED NW WINDS ON SATURDAY OF 9-12 KTS WITH SOME GUSTS UP TO 20 KTS POSSIBLE. NOTE...THE NATIONAL WEATHER SERVICE WILL BEGIN ISSUING SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...ALABAMA. THE FORECAST WILL BEGIN OCTOBER 5TH AT 00Z AND LAST THROUGH AT LEAST THE 23RD OF OCTOBER. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 46 64 38 72 47 / 0 0 0 0 10 ANNISTON 49 65 40 72 49 / 0 0 0 0 10 BIRMINGHAM 47 67 41 74 51 / 0 0 0 0 10 TUSCALOOSA 48 69 42 76 52 / 0 0 0 0 0 CALERA 48 67 43 74 52 / 0 0 0 0 0 AUBURN 51 67 43 73 51 / 10 0 0 0 0 MONTGOMERY 53 70 43 75 50 / 10 0 0 0 0 TROY 53 71 40 75 47 / 10 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Oct 3, 6:59 PM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 659 PM CDT FRI OCT 3 2014 ALZ011>015-017>050-050000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 659 PM CDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DRY AND BREEZY CONDITIONS ARE EXPECTED ON SATURDAY AFTERNOON. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.